MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; CEMENTLESS STEM
Model Number 01.12.032
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 february 2021: lot 132672: (b)(4) items manufactured and released on 28-aug-2013.Expiration date: 2018-07-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2017.Clinical evaluation performed by medical affairs manager: femoral component (stem, head and liner) revision performed 7 years after primary cementless total hip arthroplasty.No information concerning patient age, general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d project manager: analyzing the explanted stem images it is visible that almost the whole ha coating has been absorbed by the patient bone as expected.Some signs of scratches are present on the neck surface but is reasonably possible that they are a created during the revision surgery.Looking at the explanted liner is visible a hole on its surface, probably due to the revision surgery.It is not possible to hypothesize a defined root cause.
 
Event or Problem Description
Revision surgery performed 7 years and 2 months after the primary surgery due to aseptic loosening of the stem.The stem and ball head were revised.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11473643
Report Number3005180920-2021-00195
Device Sequence Number14372250
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number01.12.032
Device Catalogue Number01.12.032
Device Lot Number132672
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;